PEP and rashes
Apr 20, 2005
I recently ( 10 days ago) started PEP therapy ( Combivir and Sustiva) after a potential exposure. The first couple of days were a bit spaced but after that I just felt nauseous a couple of hours after the Combivir. My problems are in the last couple of days. I have been waking up half way through the night and unable to get back to sleep ( I take 600mg Sustiva at night). Worse still, yesterday I awoke with a rash which covers my whole body apart from my face and hands. It was incredibly itchy at the start but after one Clarityn yesterday morning it has become non-itchy. My temperature is 36.5 and I feel fine apart from this rash. Could I be sero-converting even though I am on PEP, or is this rash common with the drug combo that I am taking. I am absolutely freaking out because my exposure would be ranked as low to medium risk. My specialist was even reluctant to prescribe but decided to err on the side of caution. I have since started to travel and cannot contact him to ask his opinion on this rash. I am alone in a foreign country with no support and fine myself scared and confused.....
I hope you can help.
Response from Dr. Wohl
I suspect the rash is due to the Sustiva. If you look this drug up, after the mood and sleep problems, rash is listed next. IF the rash is more than mild, I might consider stopping it and just keeping the Combivir going for a total of 4 weeks.
You should consider trying to contact the National HIV/AIDS Consultation Center at 1-800-933-3413 to discuss with a live person.
Keep us posted.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get Hiv From Having Your Nipples Sucked?
- Cold Chills And Hiv
- What's The Likelihood Of Somebody Getting Herpes From Protected Sex?
- What Percent Of People Have Herpes?
- What Is The Chance Of Getting Herpes From Drinking From The Same Cup?
- What Do I Do When My Shingles Start To Scab?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.